MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRUSELECT; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION TRUSELECT; CATHETER, CONTINUOUS FLUSH
Model Number 2213-01
Medical Device Problem Codes Material Perforation (2205); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the guidewire punctured through the catheter and the procedure was cancelled.A 175cm truselect catheter was selected for a prostate artery embolization procedure.During the procedure it was noted that the catheter was kinked and the wire was going through the sidewall of the catheter at the kink.The physician attempted to pull the catheter back and then removed the catheter and noted the kink.They did not have another catheter to complete the procedure, so the case was cancelled and rescheduled.No patient complications were reported.
 
Additional Manufacturer Narrative
Device eval by mfr: the device was received and analysis was completed.The returned product consisted of a trueselect 175cm microcatheter.The device was visually and microscopically inspected for any damage or irregularities.The device showed damage in the form of 2 kinks located 175.5cm and 178cm from the hub.A.014 test guidewire was inserted into the lumen of the device and the wire transcended through the device with no hesitations or restrictions.Fluid was injected through the hub end of the device and the fluid dispersed from the tip.There were no indications of any holes in the devices shaft.Device analysis determined the condition of the returned device was partially consistent with the reported information.
 
Event or Problem Description

Brand Name
TRUSELECT
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12902605
Report Number2134265-2021-14734
Device Sequence Number14732646
Product Code KRA
UDI-Device Identifier08714729976639
UDI-Public08714729976639
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K201792
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2022
Device Model Number2213-01
Device Catalogue Number2213-01
Device Lot Number0027635441
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/05/2021
Supplement Date Received by Manufacturer12/02/2021
Initial Report FDA Received Date11/30/2021
Supplement Report FDA Received Date12/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient RaceBlack Or African American